Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 2, 2009, 7:25 AM AKDT. It took effect at Jun 2, 2009, 3:00 PM AKDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 7:25 AM AKDT (15:25 UTC)
- In effect from
- Jun 2, 2009, 3:00 PM AKDT
- Expired
- Jun 4, 2009, 9:59 PM AKDT
- In force
- 55 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWAK61 PAFC 021525 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 725 AM AKDT TUE JUN 2 2009 AKZ141-031530- /X.UPG.PAFC.FW.A.0006.090602T2300Z-090603T0600Z/ /X.NEW.PAFC.FW.W.0014.090602T2300Z-090603T0600Z/ /X.NEW.PAFC.FW.A.0007.090603T2300Z-090604T0600Z/ COPPER RIVER BASIN- 725 AM AKDT TUE JUN 2 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COPPER RIVER BASIN TUESDAY AFTERNOON WITH RELATIVE HUMIDITIES AS LOW AS 13 PERCENT AND LOW RELATIVE HUMIDITIES MAY REDEVELOP AGAIN ON WEDNESDAY AFTERNOON. CONDITIONS WILL IMPROVE BY LATE EVENING AS RELATIVE HUMIDITIES RECOVER TODAY AND WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
7 follow-up statements
832 WWAK61 PAFC 021621 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 821 AM AKDT TUE JUN 2 2009 AKZ141-031630- /X.UPG.PAFC.FW.A.0007.090603T2300Z-090604T0600Z/ /X.EXT.PAFC.FW.W.0014.090602T2300Z-090604T0600Z/ COPPER RIVER BASIN- 821 AM AKDT TUE JUN 2 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COPPER RIVER BASIN THIS AFTERNOON WITH RELATIVE HUMIDITIES AS LOW AS 13 PERCENT. EXCELLENT RECOVERY IS EXPECTED TONIGHT...BUT LOW RELATIVE HUMIDITIES WILL INTO THE LOWER TEENS WILL REDEVELOP WEDNESDAY AFTERNOON. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY EVENING AS RELATIVE HUMIDITIES AGAIN RECOVER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
699 WWAK61 PAFC 030035 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 435 PM ADT TUE JUN 2 2009 AKZ141-040045- /X.CON.PAFC.FW.W.0014.000000T0000Z-090604T0600Z/ COPPER RIVER BASIN- 435 PM ADT TUE JUN 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT WEDNESDAY FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. VERY DRY CONDITIONS EXIST OVER THE COPPER RIVER BASIN THIS AFTERNOON WITH RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. EXCELLENT RECOVERY IS EXPECTED TONIGHT...BUT LOW RELATIVE HUMIDITIES WILL FALL INTO THE LOWER TEENS WILL WEDNESDAY AFTERNOON. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY EVENING AS RELATIVE HUMIDITIES AGAIN RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
365 WWAK61 PAFC 031527 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 727 AM AKDT WED JUN 3 2009 AKZ141-041530- /X.EXT.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/ COPPER RIVER BASIN- 727 AM AKDT WED JUN 3 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING. VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE HUMIDITIES ARE EXPECTED TO DROP AGAIN BELOW 15 PERCENT TODAY. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING. ON FRIDAY...A FRONTAL BOUNDARY WILL BRING INCREASED CLOUDS AND THE SLIGHT CHANCE OF RAIN TO THE AREA THAT WILL LIKELY BRING AN END TO THE RED FLAG CONDITIONS ACROSS THE COPPER RIVER BASIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
944 WWAK61 PAFC 040052 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 452 PM AKDT WED JUN 3 2009 AKZ141-050100- /X.CON.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/ COPPER RIVER BASIN- 452 PM AKDT WED JUN 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING. VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING. ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING CLOUDS WITH A DECAYING WEATHER FRONT WILL BRING CLOUDS LATER IN THE AFTERNOON. THIS MAY COOL TEMPERATURES FROM THEIR HIGHS AND QUICKLY REDUCE THE DANGER OF LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
664 WWAK61 PAFC 040056 CCA RFWAER URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 452 PM AKDT WED JUN 3 2009 AKZ141-050100- /X.COR.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/ COPPER RIVER BASIN- 452 PM AKDT WED JUN 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING. VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING. ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING CLOUDS WITH A DECAYING WEATHER FRONT MAY COOL TEMPERATURES FROM THEIR HIGHS AND QUICKLY REDUCE THE DANGER OF LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
740 WWAK61 PAFC 041533 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 733 AM AKDT THU JUN 4 2009 AKZ141-050600- /X.CON.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/ COPPER RIVER BASIN- 733 AM AKDT THU JUN 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR LOW HUMIDITY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING. VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE HUMIDITY WILL DROP TO NEAR 15 PERCENT THIS AFTERNOON AND EVENING. ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING CLOUDS WITH A DECAYING WEATHER FRONT WILL COOL TEMPERATURES FROM THEIR HIGHS AND QUICKLY REDUCE THE DANGER OF LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
630 WWAK61 PAFC 050559 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 959 PM AKDT THU JUN 4 2009 AKZ141-050700- /X.CAN.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/ COPPER RIVER BASIN- 959 PM AKDT THU JUN 4 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS RECOVERED THIS EVENING AND WINDS HAVE SUBSIDED ENDING RED FLAG WARNING CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:00 AM AKDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 5:00 AM AKDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT TUE JUN 2 2009 .ANALYSIS AND UPPER LEVELS... IN THE UPPER LEVELS...THE RIDGE OVER THE EASTERN GULF REMAINS WELL ENTRENCHED...WITH A HIGH AMPLITUDE TROUGH OVER THE BERING SEA AND ALEUTIANS. STRONG SOUTHERLY FLOW EXISTS BETWEEN THESE SYSTEMS...STREAMING MOIST AIR INTO SOUTHWESTERN AK. AT THE SURFACE...HIGH PRESSURE IS IN FIRM CONTROL OVER THE CENTRAL GULF AND SOUTHCENTRAL. A BROAD LOW COMPLEX IS CENTERED SOUTH OF THE CENTRAL ALEUTIANS. MOIST SOUTHERLY FLOW IS EVIDENT ON WATER VAPOR IMAGERY...SPREADING RAIN INTO THE SOUTHWESTERN MAINLAND AND THE AKPEN. .MODEL DISCUSSION... MODELS ARE IN SATISFACTORY AGREEMENT THROUGH WEDNESDAY...WITH THE SURFACE HIGH STAYING OVER THE GULF AND A LOW COMPLEX OVER THE BERING SEA AND CENTRAL ALEUTIANS. DIFFERENCES IN MODEL SOLUTIONS ARISE CONCERNING THE TRACK AND INTENSITY OF INDIVIDUAL LOWS WITHIN THE LOW COMPLEX TOWARDS THE END OF THE WEEK. THE GFS SOLUTION WAS USED TO CONSTRUCT THE MORNING FORECAST PACKAGE...WITH RELATIVELY LITTLE CHANGE TO THE ONGOING FORECAST. .SHORT TERM FORECAST... .SOUTHCENTRAL... HIGH PRESSURE OVER THE REGION WILL RESULT IN GENERALLY FAIR CONDITIONS OVER THE NEXT SEVERAL DAYS. OVER THE COPPER RIVER BASIN...TEMPERATURES APPROACHING EIGHTY DEGREES AND DRY AIR WILL RESULT IN EXTREME FIRE DANGER. ACCORDINGLY...A RED FLAG WARNING IS IN PLACE FOR TODAY. ELSEWHERE...AS THE SURFACE HIGH PUSHES WESTWARD...CONDITIONS WILL BE IMPROVING FOR KODIAK ISLAND AND WESTERN COOK INLET. ONE OTHER CONCERN THAT WILL HAVE TO BE MONITORED IS HOW FAR INLAND THE MARINE LAYER WILL PENETRATE...WITH LOW STRATUS AND FOG BEING THE PRIMARY PROBLEMS. .SOUTHWEST... MOIST SOUTHERLY FLOW WILL KEEP THE THREAT OF RAIN ACROSS THE AREA THROUGH THURSDAY. CONDITIONS WILL BEGIN IMPROVING TUESDAY NIGHT INTO WEDNESDAY...AS SURFACE HIGH PRESSURE OVER SOUTHCENTRAL SPREADS WESTWARD. CONDITIONS WILL BEGIN DETERIORATING ACROSS THE AKPEN AND BRISTOL BAY AGAIN LATE WEDNESDAY AS AN OCCLUDED FRONT MOVES IN FROM THE SOUTH. .BERING SEA AND ALEUTIANS... THE LOW COMPLEX WILL KEEP LOW CEILINGS...FOG...AND RAIN AROUND THE ALEUTIANS AND PRIBILOFS THROUGH THE NEXT SEVERAL DAYS. THE WESTERN ALEUTIANS WILL REMAIN DRIEST AS THE BULK OF THE MOISTURE ASSOCIATED WITH THE LOW REMAINS FARTHER TO THE EAST. .LONG TERM FORECAST... THE UPPER RIDGE IS EXPECTED TO REMAIN OVER THE GULF OF ALASKA...KEEPING GENERALLY FAIR WEATHER OVER SOUTHCENTRAL THROUGH THE END OF THE WEEK. THE ALEUTIANS AND SOUTHWEST ALASKA WILL REMAIN UNDER THE INFLUENCE OF A LARGE TROUGH...KEEPING WEATHER UNSETTLED AS WE HEAD INTO THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE 155 FIRE WEATHER...RED FLAG WARNING 141 NRH JUN 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Jun 1, 4:00 PM AKDT | Small Craft Advisory | AFC | 5 days | |
| Jun 1, 4:00 PM AKDT | Small Craft Advisory | AFC | ||
| Jun 1, 8:05 PM AKDT | Fire Weather Watch | AFC | 11 hr | |
| Jun 2, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Jun 2, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 2, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Jun 2, 7:25 AM AKDT | Fire Weather Watch | AFC | 56 min |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.